Alert archive / Iowa / Wind Advisories in 2006
Wind Advisory 11, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Dec 14, 2006, 3:45 AM CST for 22 counties in Iowa. It took effect at Dec 14, 2006, 10:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2006, 3:45 AM CST (09:45 UTC)
- In effect from
- Dec 14, 2006, 10:00 AM CST
- Expired
- Dec 14, 2006, 3:52 PM CST
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
All 22 counties
Boone County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Story County, IA, Webster County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 94 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.8 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2256 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDMX 140945 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 345 AM CST THU DEC 14 2006 .A WARM FRONT WILL SWEEP EAST ACROSS IOWA THIS MORNING. IN THE WAKE OF THE FRONT...GUSTY WEST TO NORTHWEST WINDS WILL BUFFETS THE NORTH HALF OF THE STATE BY LATER THIS MORNING THROUGH THE AFTERNOON. IAZ004-005-015>017-023>027-033>038-044>049-141745- /O.NEW.KDMX.WI.Y.0011.061214T1600Z-061215T0000Z/ EMMET-KOSSUTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-HUMBOLDT- WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... GARNER...MASON CITY...POCAHONTAS...HUMBOLDT...CLARION...HAMPTON... ALLISON...SAC CITY...ROCKWELL CITY...FORT DODGE...WEBSTER CITY... ELDORA...GRUNDY CENTER...DENISON...CARROLL...JEFFERSON...BOONE... AMES...MARSHALLTOWN 345 AM CST THU DEC 14 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. WINDS WILL BECOME WEST TO NORTHWEST BY LATE THIS MORNING AND INCREASE IN SPEED. BY MID DAY...THROUGH THE AFTERNOON...WINDS ARE EXPECTED TO BE SUSTAINED IN THE 25 TO 30 MPH RANGE...WITH GUSTS TO NEAR 45 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS73 KDMX 141627 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1027 AM CST THU DEC 14 2006 .A GUSTY WEST TO NORTHWEST WIND WILL BUFFET THE NORTHERN HALF OF CENTRAL IOWA LATE THIS MORNING AND THIS AFTERNOON. IAZ004-005-015>017-023>027-033>038-044>049-150000- /O.CON.KDMX.WI.Y.0011.000000T0000Z-061215T0000Z/ EMMET-KOSSUTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-HUMBOLDT- WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... GARNER...MASON CITY...POCAHONTAS...HUMBOLDT...CLARION...HAMPTON... ALLISON...SAC CITY...ROCKWELL CITY...FORT DODGE...WEBSTER CITY... ELDORA...GRUNDY CENTER...DENISON...CARROLL...JEFFERSON...BOONE... AMES...MARSHALLTOWN 1027 AM CST THU DEC 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WEST WIND OVER THE NORTHERN HALF OF IOWA WILL INCREASE THROUGH THE REMAINDER OF THE MORNING TO SPEEDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH. THESE WIND SPEEDS WILL PERSIST THROUGH THE AFTERNOON HOURS BUT WILL BEGIN TO DIMINISH SLOWLY AFTER SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FAB
000 WWUS73 KDMX 142152 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 352 PM CST THU DEC 14 2006 ...THE WIND ADVISORY HAS BEEN CANCELED... .A GUSTY WEST WIND WILL CONTINUE TO BLOW OVER CENTRAL IOWA THROUGH THE REST OF THE AFTERNOON BUT SHOULD NOT REACH ADVISORY CRITERIA. IAZ004-005-015>017-023>027-033>038-044>049-142300- /O.CAN.KDMX.WI.Y.0011.000000T0000Z-061215T0000Z/ EMMET-KOSSUTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-HUMBOLDT- WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... GARNER...MASON CITY...POCAHONTAS...HUMBOLDT...CLARION...HAMPTON... ALLISON...SAC CITY...ROCKWELL CITY...FORT DODGE...WEBSTER CITY... ELDORA...GRUNDY CENTER...DENISON...CARROLL...JEFFERSON...BOONE... AMES...MARSHALLTOWN 352 PM CST THU DEC 14 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELED THE WIND ADVISORY. A FEW SITES BRIEFLY HIT ADVISORY CRITERIA WIND SPEEDS THIS AFTERNOON BUT THE TREND IS FOR THE WIND TO CONTINUE TO DIMINISH AFTER SUNSET. A GUSTY WEST WIND WILL CONTINUE TO BLOW ACROSS NORTHERN IOWA AT SPEEDS OF 20 TO 35 MPH THROUGH LATE THIS AFTERNOON. THIS IS BELOW ADVISORY CRITERIA HOWEVER AND THUS HAS PROMPTED THE CANCELLATION OF THE WIND ADVISORY. $$ FAB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Dec 14, 3:00 AM CST, 45 minutes earlier.
Area forecast discussion, Dec 14, 3:00 AM CST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 300 AM CST THU DEC 14 2006 .SYNOPSIS... CHALLENGES CONTINUE THIS PERIOD FOR TIMING OF GREATEST WARM AIR ADVECTION OVER THE NEXT FEW DAYS. LATER PERIODS SHOW A MORE ENERGETIC PERIOD OF WEATHER BEGINNING BY EARLY NEXT WEEK. .SHORT TERM TODAY THROUGH SATURDAY...SFC LOW OVER NORTH DAKOTA WILL CONTINUE TO MOVE EAST ACROSS THE USCAN BORDER. WARM FRONT ALREADY HEADING INTO WESTERN IA AND THE EASTERN DAKOTAS AT 03Z TNT. CI SHIELD ACCOMPANIES STRONG UPPER LVL JET AND SFC WARM SECTOR QUITE IMPRESSIVE WITH TEMPS STILL IN THE MID 40S TO NEAR 50...EVEN THIS LATE AT NIGHT. EVEN ACROSS EASTERN MT...TEMPS REMAIN IN THE 40S. NEXT UPSTREAM UPPR LVL WAVE TRACKING ACROSS THE NORTHERN PLAINS TNT WITH SIGNIFICANT UPPER LEVEL JET TRACKING EAST. H300 140-150KT JET PUSHING CI FIELD VERY RAPIDLY EAST. LOW LEVEL THERMAL FIELDS CONTINUE TO SHOW ENHANCED WARM AIR ADVECTION AT MID LEVELS. CURRENTLY AN AREA OF LIGHT SPRINKLES IS ACCOMPANYING THIS FEATURE ACROSS SOUTHERN SOUTH DAKOTA WITH MEASURABLE QPF REPORTED AT KVTN. SLIGHT POPS FOR THE NORTHERN CWA STILL LOOKS GOOD FOR THIS MORNING. AS THE THERMAL FEATURE MOVES EAST OF THE AREA BY 18Z...ANY CHANCES FOR LIGHT RAIN WILL END BY 15Z NEAR KMCW. WINDOW QPF YET TNT APPEARS TO BE 09Z TO 15Z OVER NORTH. SOUNDINGS MUCH TOO DRY SOUTH OF US 20. NICE WAA PUSH THIS AFTERNOON FOLLOWED BY FAST MOVING TROUGH AND WIND SHIFT. H850 AIR COOLS DOWN WITH WEST NORTHWESTERLY FLOW OVERTAKING REGION YET TONIGHT. NAM/GFS CONTINUE TO SHOW WEAK CAA INTO FRIDAY MORNING WITH FRONT SOUTH OF AREA AND WEAK RIDGE OF HIGH PRESSURE BUILDING INTO THE REGION. NEXT UPSTREAM WAVE TO ARRIVE BY FRIDAY EVENING WITH BEST WAA ADVECTION TO OCCUR DURING THE NIGHT HOURS. TEMPS WILL EITHER STEADY OFF OR SLOWLY RISE INTO EARLY SAT. LIKE SYSTEM TODAY...THE NEXT WAVE WILL LACK ANY MOISTURE TRANSPORT FROM THE GULF AS STRONG BLOCKING HIGH CONTINUES ALONG THE COAST. HOWEVER ...EACH WAVE PULLS SOME RESIDUAL MOISTURE ALONG WITH IT OVER THE ROCKIES RESULTING IN SLIGHT CHANCES OF SOME RAIN MAINLY NORTH AND WEST OF THE AREA. SFC FRONTAL PASSAGE ON SATURDAY RESULTS IN WEAK FRONTOGENETICAL FORCING OVER SOUTHEAST IOWA WITH VERY LIGHT QPF POSSIBLE THERE. EXTENDED SUNDAY THROUGH WEDNESDAY...MODELS NOW IN GENERAL AGREEMENT WITH FRONTAL PLACEMENT JUST SOUTH OF STATE AND COOLER HIGH PRESSURE BUILDING ACROSS THE NORTH ON SUNDAY AND EVENTUALLY KEEPING MORE OF NEXT WEEKS ENERGY SOUTH OF STATE. GFS HAS WEAK RIPPLE OF ENERGY LIFTING ACROSS SOUTHERN MO MONDAY WITH BALANCE OF MODELS KEEPING ENERGY SOUTHEAST OF STATE. 00Z RUN OF GFS HAS BACKED OFF ON RAPID CYCLOGENESIS AND LIFT OF SW CUT OFF LOW INTO WED. CURRENTLY HAS SYSTEM BEGINNING TO LIFT NORTH ON THURSDAY. THIS IS MORE IN LINE WITH GEM/EURO AND DYNAMICALLY MAKES MORE SENSE. PREVIOUS RUN DEVELOPED SPURIOUS WAVE IN GULF OF ALASKA AND INCORRECTLY LAUNCHED IT EAST INTO WEST COAST INSTEAD OF NORTHEAST TOWARD PAJN (JUNEAU ) AND PAYA ( YAKUTAT ) WITH RESULT OF PHANTOM KICKER SYSTEM EJECTING SOUTHERN STREAM LOW. AT PRESENT ENSEMBLE GUIDANCE SHOWS SIGNIFICANT SPREAD IN SYSTEM FOR NEXT WEEK AND PRESENTLY PREFER THE SLOWER AND MORE SOUTHERN SOLNS. WILL LET DAY SHIFT MAKE CHANGES TO EXTENDED BUT EXPECT SOME REDUCTION IN POP AT THOSE TIMES. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Dec 13, 5:20 AM CST, 22 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 520 AM CST WED DEC 13 2006 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-141145- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 520 AM CST WED DEC 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. REV
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.